Alert archive / Louisiana / Special Weather Statements in 2021
Special Weather Statement, NWS New Orleans, LA
NWS New Orleans, LA issued this special weather statement at Jun 21, 2021, 3:39 PM CDT for Lafourche Parish, Louisiana. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2021, 3:39 PM CDT (20:39 UTC)
- Expired
- Jun 21, 2021, 4:15 PM CDT
- In force
- 36 min
- Issued by
- NWS New Orleans, LA
County Lafourche Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.7 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 730 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 990 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
830
WWUS84 KLIX 212039
SPSLIX
Special Weather Statement
National Weather Service New Orleans LA
339 PM CDT Mon Jun 21 2021
LAZ057>060-065>067-212115-
Lower Terrebonne-St. Charles-Upper Terrebonne-Lower Lafourche-St.
John The Baptist-St. James-Upper Lafourche-
339 PM CDT Mon Jun 21 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN ST. JOHN
THE BAPTIST...SOUTHEASTERN ST. JAMES...SOUTHWESTERN ST. CHARLES...
NORTHEASTERN TERREBONNE AND NORTHWESTERN LAFOURCHE PARISHES...
At 339 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Labadieville to near Raceland to
near Montegut. Movement was northeast at 25 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Houma, Thibodaux, Larose, Cut Off, Lockport, Mathews, Schriever,
Paradis, Gray, Des Allemands, South Vacherie, Chauvin, North
Vacherie, Raceland, Chackbay, Bayou Gauche, Montegut, Bayou Cane,
Labadieville and Boutte.
Torrential rainfall is occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is also occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2958 9074 2971 9101 2996 9084 3003 9070
2988 9041 2971 9025 2959 9024 2938 9060
TIME...MOT...LOC 2039Z 230DEG 24KT 2977 9093 2968 9068 2952 9057
$$
JRKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Jun 21, 12:57 PM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Jun 21, 12:57 PM CDT, 2 hours 42 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 1257 PM CDT Mon Jun 21 2021 .UPDATE... Updated for the 18Z aviation discussion. && .AVIATION... VFR conditions prevail at all area airports. Some vicinity showers will be possible through the afternoon hours. Temporary periods of showers and storms will be possible at all area airports which will cause lower visibilities and ceilings, and TEMPO groups are in place during the best timing for these showers and storms. Overnight tonight through the end of the forecast period, MVFR conditions will be possible due to low ceilings and vicinity showers. MCB may get to IFR conditions around daybreak tomorrow briefing due to fog and vicinity showers before returning to MVFR conditions for the end of the forecast period. MSW && .PREV DISCUSSION... /issued 336 AM CDT Mon Jun 21 2021/ SYNOPSIS... Tropical Depression Claudette over eastern North Carolina, about to move off the Atlantic Coast, and may become a tropical storm again. Fortunately, that won't be our problem. Upper ridge over much of the Gulf of Mexico to our south, and a longwave trough over Ontario Canada extends southward into the upper and middle Mississippi River Valley. Weak troughing along the Gulf coast, with scattered convection offshore. Wind flow is onshore early this morning, and temperatures/dew points are in the 70s. Not all that unusual for the first day of summer. SHORT TERM (Through Wednesday night)... Precipitable water values are going to remain rather high (near or above 2 inches) through Wednesday with really no strong inhibiting factors to prevent convective development. While instantaneous areal coverage of convection will probably be in the scattered to broken range (30-60%) during the day, expect most locations will see measurable rainfall both today and Tuesday. Any focus of heavy rainfall today appears to be on the lower Louisiana coast, well south of the area of excessive rainfall from Claudette. Frontal boundary to our north may provide an additional focus late tonight and Tuesday, but this is somewhat more questionable. That being said, with the high moisture content and warm mid-level temperatures, thunderstorms will be efficient rainfall producers, and cannot rule out isolated flash flooding issues. Contemplated a Flash Flood Watch, but will hold off for now. Areal coverage of convection may wane a bit on Wednesday as the persistent upper ridge to the west tries to build in a bit. Have gone slightly above operational guidance high temperatures for today and tomorrow, closer to NBM, which has performed a little better this weekend. With areal coverage of convection expected to diminish on Wednesday, this would definitely argue for high temperatures to be a couple degrees warmer. 35 LONG TERM (Thursday and beyond)... Local area remains on the western periphery of the Bermuda high through the end of the week and into the weekend, with general troughiness aloft over the eastern CONUS. Low level winds around the Bermuda high should continue to pump Gulf moisture into the area and with the instability afforded by the general troughiness aloft combined with daytime heating, expect scattered to numerous showers and storms each afternoon. Looks like we should see decent areal coverage each day as showers and storms propagate and new storms develop along outflow boundary interactions. Transient nature of the convection should keep rainfall totals reasonable, though high PW values do mean any one storm could produce brief periods of heavy rainfall. The afternoon convection should keep afternoon highs in check, and generally forecasting highs in the upper 80s and lower 90s which is near normal for late June. Overnight lows will generally be near to slightly above normal in the low to mid 70s. 95/DM MARINE... Moderate onshore flow expected to continue over the open waters and sounds through at least tonight, possibly lingering into Tuesday over the southeastern waters. Will carry Small Craft Exercise Caution headlines for the open waters and sounds today. Conditions ease on Tuesday, and beyond that, the main concern during the forecast period will be thunderstorms. 35 && .PRELIMINARY POINT TEMPS/POPS... MCB 71 84 71 89 / 90 90 10 50 BTR 74 87 73 90 / 80 90 20 60 ASD 74 87 74 90 / 80 100 40 60 MSY 77 88 77 90 / 80 100 40 70 GPT 74 85 74 87 / 80 100 50 60 PQL 73 85 72 87 / 80 100 50 70 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
In the hours before
Special weather statement, Jun 21, 10:15 AM CDT, 5 hours 24 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1015 AM CDT Mon Jun 21 2021
LAZ050-072-211545-
Livingston-Southern Tangipahoa-
1015 AM CDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT EASTERN LIVINGSTON AND
SOUTHWESTERN TANGIPAHOA PARISHES...
At 1014 AM CDT, a strong thunderstorm was located near Springfield,
or 12 miles southwest of Hammond, moving northeast at 35 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Hammond, Livingston, French Settlement, Albany, Springfield,
Natalbany, Whitehall, Killian and Tickfaw.
This includes the following Interstates...
Interstate 12 between mile markers 20 and 39.
Interstate 55 in Louisiana between mile markers 27 and 37.
LAT...LON 3060 9047 3033 9046 3034 9049 3030 9054
3030 9056 3027 9058 3025 9078 3053 9080
TIME...MOT...LOC 1514Z 241DEG 30KT 3041 9064
MSWSpecial weather statement, Jun 21, 12:33 PM CDT, 3 hours 6 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1233 PM CDT Mon Jun 21 2021
LAZ056>059-211830-
Assumption-St. John The Baptist-St. James-Upper Lafourche-
1233 PM CDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ST. JOHN THE
BAPTIST...ST. JAMES...NORTHWESTERN LAFOURCHE AND NORTHEASTERN
ASSUMPTION PARISHES...
At 1232 PM CDT, a strong thunderstorm was located near Chackbay, or 9
miles north of Thibodaux, moving northeast at 25 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Reserve, Gramercy, Lutcher, Wallace, Edgard, South Vacherie,
Chackbay, Convent, North Vacherie and Garyville.
This includes Interstate 10 in Louisiana between mile markers 190 and
197.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3014 9079 3016 9068 3002 9054 3000 9055
2992 9053 2992 9054 2989 9053 2981 9091
2995 9102
TIME...MOT...LOC 1732Z 242DEG 22KT 2992 9086
CABLocal storm report, Jun 21, 3:07 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
307 PM CDT MON JUN 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0116 PM TORNADO 8 WSW DULAC 29.34N 90.83W
06/21/2021 TERREBONNE LA TRAINED SPOTTER
SPOTTER CALLED IN A REPORT AND VIDEO OF A
TORNADO SOUTH OF DULAC IN TERREBONNE PARISH.
&&
MSWLocal storm report, Jun 21, 3:20 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
320 PM CDT MON JUN 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 PM MARINE TSTM WIND 12 SSW MANDEVILLE 30.20N 90.12W
06/21/2021 M43 MPH GMZ530 LA MESONET
&&Special weather statement, Jun 21, 3:28 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service New Orleans LA
328 PM CDT Mon Jun 21 2021
LAZ075-076-MSZ080-212100-
Southeast St. Tammany-Northwest St. Tammany-Hancock-
328 PM CDT Mon Jun 21 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN ST.
TAMMANY PARISH IN SOUTHEASTERN LOUISIANA AND SOUTHWESTERN HANCOCK
COUNTIES...
At 328 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Lacombe to 6 miles northwest of Lake
Catherine. Movement was northeast at 20 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Slidell, Pearl River, Lacombe, Pearlington and Slidell Airport.
This includes the following Interstates...
Interstate 10 in Louisiana between mile markers 261 and 273.
Interstate 10 in Mississippi near mile marker 1.
Interstate 12 between mile markers 67 and 84.
Interstate 59 in Louisiana between mile markers 1 and 7.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3039 8969 3027 8960 3018 8974 3021 8978
3022 8985 3025 8987 3026 8990 3025 8993
3026 8995 3026 8998 3030 8999 3035 9006
3058 8995
TIME...MOT...LOC 2028Z 218DEG 17KT 3032 9002 3017 8979
JRKSpecial weather statement, Jun 21, 3:39 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service New Orleans LA
339 PM CDT Mon Jun 21 2021
LAZ057>060-065>067-212115-
Lower Terrebonne-St. Charles-Upper Terrebonne-Lower Lafourche-St.
John The Baptist-St. James-Upper Lafourche-
339 PM CDT Mon Jun 21 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN ST. JOHN
THE BAPTIST...SOUTHEASTERN ST. JAMES...SOUTHWESTERN ST. CHARLES...
NORTHEASTERN TERREBONNE AND NORTHWESTERN LAFOURCHE PARISHES...
At 339 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Labadieville to near Raceland to
near Montegut. Movement was northeast at 25 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Houma, Thibodaux, Larose, Cut Off, Lockport, Mathews, Schriever,
Paradis, Gray, Des Allemands, South Vacherie, Chauvin, North
Vacherie, Raceland, Chackbay, Bayou Gauche, Montegut, Bayou Cane,
Labadieville and Boutte.
Torrential rainfall is occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is also occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2958 9074 2971 9101 2996 9084 3003 9070
2988 9041 2971 9025 2959 9024 2938 9060
TIME...MOT...LOC 2039Z 230DEG 24KT 2977 9093 2968 9068 2952 9057
JRKThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 8:59 AM CDT | Special Weather Statement | LIX | East Baton Rouge, Livingston | 46 min |
| Jun 21, 10:15 AM CDT | Special Weather Statement | LIX | Livingston | 30 min |
| Jun 21, 10:26 AM CDT | Special Marine Warning | LIX | 94 min | |
| Jun 21, 10:31 AM CDT | Special Marine Warning | LIX | 119 min | |
| Jun 21, 10:52 AM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Tangipahoa | 33 min |
| Jun 21, 10:59 AM CDT | Special Marine Warning | LIX | 61 min | |
| Jun 21, 12:25 PM CDT | Special Marine Warning | LIX | 2 hr | |
| Jun 21, 12:33 PM CDT | Special Weather Statement | LIX | Saint James | 57 min |
| Jun 21, 1:11 PM CDT | Severe Thunderstorm Warning | LIX | Terrebonne | 64 min |
| Jun 21, 2:21 PM CDT | Special Marine Warning | LIX | 39 min | |
| Jun 21, 2:39 PM CDT | Areal Flood Advisory | LIX | Jefferson, Orleans, Saint Bernard, Saint Charles | 3 hr |
| Jun 21, 2:51 PM CDT | Special Marine Warning | LIX | 84 min | |
| Jun 21, 3:03 PM CDT | Severe Thunderstorm Warning | LIX | Terrebonne | 42 min |
| Jun 21, 3:28 PM CDT | Areal Flood Advisory | LIX | Saint Tammany | 29 min |
| Jun 21, 3:28 PM CDT | Special Weather Statement | LIX | Saint Tammany | 32 min |
| Jun 21, 3:39 PM CDT | Flash Flood Warning | LIX | Jefferson, Orleans, Saint Charles | 3 hr |
| Jun 21, 3:43 PM CDT | Special Marine Warning | LIX | 92 min | |
| Jun 21, 3:53 PM CDT | Areal Flood Advisory | LIX | Lafourche, Saint Charles, Terrebonne | 3 hr |
| Jun 21, 3:57 PM CDT | Flash Flood Warning | LIX | Saint Tammany | 2 hr |
| Jun 21, 4:16 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Orleans, Saint Charles, Saint John the Baptist | 44 min |
| Jun 21, 4:24 PM CDT | Special Marine Warning | LIX | 96 min | |
| Jun 21, 4:29 PM CDT | Special Weather Statement | LIX | Iberville, Pointe Coupee, West Feliciana | 31 min |
| Jun 21, 5:04 PM CDT | Special Weather Statement | LIX | East Feliciana | 56 min |
| Jun 21, 5:10 PM CDT | Special Marine Warning | LIX | 54 min | |
| Jun 21, 5:18 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 42 min |
| Jun 21, 5:59 PM CDT | Special Marine Warning | LIX | 31 min | |
| Jun 21, 6:38 PM CDT | Special Marine Warning | LIX | 52 min | |
| Jun 21, 2:11 PM CDT | Areal Flood Advisory | LIX | Harrison | 91 min |
| Jun 21, 2:55 PM CDT | Flash Flood Warning | LIX | Harrison, Jackson | 67 min |
| Jun 21, 4:36 PM CDT | Special Weather Statement | LIX | Hancock, Pearl River | 24 min |
| Jun 21, 4:57 PM CDT | Areal Flood Advisory | LIX | Hancock, Harrison, Pearl River | 3 hr |
| Jun 21, 5:49 PM CDT | Areal Flood Advisory | LIX | Hancock, Harrison | 3 hr |
| Jun 21, 5:50 PM CDT | Special Weather Statement | LIX | Amite | 25 min |
| Jun 21, 5:55 PM CDT | Flash Flood Warning | LIX | Hancock, Harrison | 3 hr |
| Jun 21, 5:55 PM CDT | Special Weather Statement | LIX | Hancock, Harrison | 50 min |
| Jun 21, 6:24 PM CDT | Special Weather Statement | LIX | Amite, Pike | 66 min |
| Jun 21, 6:32 PM CDT | Special Weather Statement | LIX | Jackson | 58 min |
| Jun 21, 6:51 PM CDT | Flash Flood Warning | LIX | Harrison, Jackson | 3 hr |
Nearby
Special Weather Statements in Louisiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.